Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Severe anxiety, high TSH, take half dosage due to palpitations, shaking in hands and legs, remain confined to home due to enervation. Advise?

Hi I am 48 , Male. I have high TSH (14.8). I have typical hypothyroid symptoms. I also have very high anxiety level and depression. I am advised on thyroxin sodium 50mcg but unable to take even half of it because it gives me palpitations, trembling hands and shaky legs. I am taking Atenolol 25 (once a day) and alprazolam . 25 (twice a day). I was also advised Duzela 20 but didn’t take it. Now I am confined to home almost, very low energy, get anxious/depressed all the times , get dizzy many times. Please advise. Thnx, Rajeev
Asked On : Wed, 10 Oct 2012
Answers:  3 Views:  183
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi Rajeev,
As you told that you are suffering from hypothyroidism and have a very high level of TSH 14.8. This is really very high level and the only treatment for this is to take the medication properly and in proper dose so that this can be controlled. Other problems which you are suffering from can be because of this hypothyroidism only and once you can control this problem other things will also go off.
Now as you told that you are not able to take the whole tablet and have some problem with that, than I would suggest you to consult your doctor and ask if it is ok to take medication in multiple doses and 2 or 3 times in a day or you can ask for some preparation which can be taken more frequently.
You are already on medication for palpitation and anxiety and hope this help you in controlling your condition, but you have to take medication for this hypothyroidism and after controlling this your condition will improve.

Thanks and take care.
Answered: Wed, 10 Oct 2012
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hi and welcome to Healthcare Magic. Thanks for your question...

Thyroid disorders are indeed associated with psychiatric disorders like depression, anxiety, etc. It is important to take your thyroxin tablets in order to control your thyroid problem. But since your anxiety symptoms are worsening with thyroxin, I would advise you to first take steps to control your psychiatric symptoms. You say that you are suffering and it is clear that you are in the midst of a depressive episode. So, please consult your psychiatrist and do take the anti-depressant (Duzella). Depression is controllable with medication and you don't have to be suffering silently. Once your anxiety and depressive symptoms are controlled, you will be able to take your thyroxin tablets also. I would also advise you to keep talking to someone close to you ( a close friend or a relative), so that you will feel supported and they will also be able to motivate and monitor you when you feel really run down.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Wed, 10 Oct 2012
I find this answer helpful
Psychiatrist Dr. Gourav Monga's  Response

welcome to healthcare magic

Start with low dosage of thyroxine 25 mg or 12.5 mg...and then build up the dose......

Your depressive symptoms could be the result of your hypothyroid status.....or could be due to some other reason

Since you are not taking antidepressants for your depressive symptoms....consult a psychiatrist for proper treatment

Hope it helps

Good luck


Answered: Wed, 10 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor